MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE
Model Number 015458L
Medical Device Problem Codes Failure to Form Staple (2579); Mechanics Altered (2984)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during open rectum surgery, the staples did not deploy at the end of the procedure.There was also poor staple formation.The staple line was fixed by over sew and colostomy was done in order to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the 4.8mm sulu noted that all the staples were partially advanced in the cartridge.The staples were in usable unformed condition.Since the clinical instrument was not received a pmv representative instrument was use for testing.The representative instrument and the sulu were applied to appropriate test media.The jaw closes smoothly, and the handle actuates smoothly into the clamped position.The jaw opens, handle unlocks, and pin slide retracts when release button is depressed.Acceptable staple formation was observed on test media.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Replication of the advanced staple condition may occur when the firing stroke is not completed during application.The instructions for use of this product state: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the instrument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The current packaging design for the product does not allow room for advanced staples, thus the condition could not have occurred during assembly or shipment.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA PREMIUM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7374342
Report Number2647580-2018-01561
Device Sequence Number19122930
Product Code GDW
UDI-Device Identifier20884521047409
UDI-Public20884521047409
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number015458L
Device Catalogue Number015458L
Device Lot NumberP7B0579X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;